MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV07F180/80
Medical Device Problem Codes Material Invagination (1336); Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer report number: 2135147-2019-00145.On (b)(6) 2019, a 10/8mm amplatzer duct occluder (ado) was selected for implant using a 7f amplatzer torqvue delivery system.The device was attempted to be positioned twice, but the device embolized into the pulmonary artery while attached to the delivery cable.The device was attempted to be re-sheathed, but the tip of the delivery system was invaginated preventing a successful recapture.The device was surgically removed and the patent ductus arteriosus was ligated.The patient was recovery and scheduled to be discharged.
 
Additional Manufacturer Narrative
The reported event of a inverted sheath tip was confirmed.Gross morphological examination revealed the soft tip was inverted, and no other damage was found.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 10/8mm amplatzer duct occluder (ado) was selected for implant using a 7f amplatzer torqvue delivery system.The device embolized into the pulmonary artery twice while attached to the delivery cable.The tip of the delivery sheath was observed to be invaginated and the physician was unable to re-sheath the device.The patient was referred to surgery and the ado was removed from the patient.On (b)(6) 2019, the patient was reported to be discharged.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8669059
Report Number2135147-2019-00144
Device Sequence Number11304928
Product Code DQY
UDI-Device Identifier00811806010793
UDI-Public00811806010793
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number9-ITV07F180/80
Device Catalogue Number9-ITV07F180/80
Device Lot Number5984551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO